Alert archive / Texas / Excessive Heat Warnings in 2019

Excessive Heat Warning 2, NWS Brownsville, TX

June 8, 20195 counties in Texas

NWS Brownsville, TX issued this excessive heat warning at Jun 8, 2019, 4:04 AM CDT for 5 counties in Texas. It took effect at Jun 8, 2019, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2019, 4:04 AM CDT (09:04 UTC)
In effect from
Jun 8, 2019, 12:00 PM CDT
Expired
Jun 8, 2019, 7:00 PM CDT
In force
7 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this excessive heat warning went out at Jun 7, 3:45 PM CDT, 12 hours 19 minutes earlier.

Area forecast discussion, Jun 7, 3:45 PM CDT, 12 hours 19 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
345 PM CDT Fri Jun 7 2019

...Dangerous Heat Expected Across Deep South Texas Again Saturday
and Sunday Afternoon...

.SHORT TERM (Now through Saturday Night): As of 2 pm...Brownsville
and McAllen have broken daily records, highs so far 104 BRO and
106 MFE. No let up in the heat is expected for Saturday as
atmosphere remains under an intense high pressure ridge,
continuing to build over Northern Mexico and Southern Texas.
Latest deterministic models remain consistent indicating
1000-500mb thicknesses topping out at 585-587dm and 850mb
temperatures peaking at 25-27C. Dry adiabatic heating of the 850mb
temp of 12-15C push temperatures well over the century mark
Saturday afternoon. With dew points remaining elevated heat
indices once again are likely to exceed 110 degrees for all areas
of Deep South Texas and the RGV. As is the case today, dew points
will be higher over the coastal counties resulting in higher heat
index values with forecast values once again exceeding 115 degrees
for at least a few hours. An excessive heat watch has been issued
for the three eastern counties to cover the potential dangerous
heat.

Some but not much relief develops this evening and overnight as
temperatures slowly fall with clear skies and light winds. Lows to
fall into the 80s before midnight bottoming out in the upper 70s to
lower 80s. Light patchy fog may develop around sunrise as the
surface layer becomes saturated due to the clear skies and high dew
point air. Visibilities may briefly drop below 3 miles.

.LONG TERM (Sunday through Friday): 500mb subtropical ridge across
northern Mexico and west Texas Sunday will continue to provide
excessive heat across portions of the CWA with heat index values
111 to 116 across the eastern half of deep south Texas and 110 to
115 across the western half Sun afternoon. Will likely need
excessive heat warnings for eastern portions of the CWA with heat
advisories across the rest of the area Sunday. Some relief to the
excessive heat is expected Monday as a cold front moves into south
Texas Mon morning and into the northern ranchlands Mon afternoon.
This will provide an increase in cloud cover with moisture pooling
along and ahead of the front as well as the winds will back to the
east. In addition...showers and thunderstorms will develop across
portions of the Rio Grande valley and northern ranchlands Mon
night into Tuesday as low to mid level moisture continues to
increase across northeast Mexico and southwest Texas as the upper
level ridge shifts westward and a 500mb shortwave trough develops
across the state. Rain chances will linger across the coastal
sections of the CWA Tues night into Wednesday before the 500mb
trough across the central United States moves eastward Thursday.
Temperatures will be well above normal Sunday and remain above
normal Monday before near normal to slighlty below normal
temperatures develop Tuesday and continue through the rest of the
week.
&&

.MARINE (Now through Saturday night): Weak surface high pressure
over South Texas and the Western Gulf of Mexico will continue to
support light southerly wind and slight seas tonight, Saturday and
Saturday night.

Sunday through Wednesday...Light southeast winds will prevail
across the coastal waters Sunday with low pressure across west
Texas and high pressure across the western Gulf of Mexico. A cold
front will move into south Texas Monday and winds will shift to
the northeast as the front moves into the coastal waters. Light to
moderate northeast winds will develop in the wake of the front Mon
night. Light to moderate north winds are expected to prevail
across the lower Texas coast Tuesday as high pressure builds into
the northwest Gulf. Winds should veer to the east on Wednesday as
the surface ridge weakens and shifts eastward.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  81  99  80  96 /   0   0   0   0
BROWNSVILLE          80 100  80  99 /   0   0   0   0
HARLINGEN            79 102  79 103 /   0   0   0   0
MCALLEN              80 105  80 106 /   0   0   0   0
RIO GRANDE CITY      79 108  79 109 /   0   0   0   0
SOUTH PADRE ISLAND   81  90  81  90 /   0   0   0   0
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory until 7 PM CDT this evening for TXZ248>250-252-256-
     257-351-353.

     Excessive Heat Warning until 7 PM CDT this evening for TXZ251-
     253>255.

     Excessive Heat Watch Saturday afternoon for TXZ251-254-255.

GM...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

59/61/66
Hazardous weather outlook, Jun 7, 4:35 AM CDT, 23 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
435 AM CDT Fri Jun 7 2019

TXZ248>257-351-353-080945-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
435 AM CDT Fri Jun 7 2019

...Excessive Heat Warning this afternoon for portions of the
area...

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

An Excessive Heat Warning is in effect this afternoon for inland
Cameron, Willacy, and Kenedy Counties, and southern Hidalgo
County. A heat advisory is in effect for all other areas for the
same time period. Near to record setting high temperatures, and
heat index values up to 118 degrees will be possible for a few
hours this afternoon in the warned area.

There is a moderate risk of rip currents.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Excessive heat will occur Saturday through Monday afternoons.

The risk of severe weather will increase Monday night as a front
moves into the area. Strong, damaging winds, large hail,
lightning, and localized flash flooding will be the main threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-080945-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
435 AM CDT Fri Jun 7 2019

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Potentially strong convection Monday night into Tuesday over all
waters could make for a rough go for small craft operators due to
lightning, torrential rains, and gale force gusts in stronger
cells should they reach the Gulf.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 4:04 AM CDTHeat AdvisoryBROJim Hogg, Kenedy, Starr, Zapata15 hr
Jun 8, 2:53 PM CDTExcessive Heat WatchBROBrooks, Cameron, Hidalgo, Kenedy, Willacy13 hr

Nearby

Excessive Heat Warnings in Texas, 2019Every excessive heat warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.